Vol. 41, No. 2, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Inequalities for polynomials with a prescribed zero

John D. Donaldson and Qazi Ibadur Rahman

Vol. 41 (1972), No. 2, 375–378
Abstract

Let 𝒫n denote the linear space of polynomials p(z) = k=0nakzk of degree at most n. There are various ways in which we can introduce norm ( ) in 𝒫n. Given β let 𝒫n,β denote the subspace consisting of those polynomials which vanish at β. Then how large can p(z)(z β)be if p(z) ∈𝒫n,β and p(z)= 1? This general question does not seem to have received much attention. Here the problem is investigated when (i) p(z)= max|z|≤1|p(z)|, (ii) p(z)= (12π 02π|p(ei𝜃)|2 d𝜃)12.

Mathematical Subject Classification
Primary: 30A08
Milestones
Received: 19 January 1971
Published: 1 May 1972
Authors
John D. Donaldson
Qazi Ibadur Rahman